What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 17, 12:45 AM EST, 14 minutes earlier.
Area forecast discussion, Jun 17, 12:45 AM EST, 14 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
145 AM EDT Fri Jun 17 2022
.SYNOPSIS...
Thunderstorms continue into the night. Cold front Friday with
additional storms. High pressure brings dry,cooler weather this
weekend. Heat and some humidity return next week.
&&
.NEAR TERM /THROUGH TODAY/...
As of 820 PM thursday...
Temperatures and heat indices are lowering across the area this
evening; therefore, the heat advisory has been allowed to
expire. Have made a few more changes to the evening's PoPs to
better reflect the current track of showers/storms. No other
changes are needed at this time.
As of 605 PM Thursday...
Showers and thunderstorms are approaching our northwestern
border this evening and are expected to gradually spread further
into the area through tonight. Have updated PoPs for the
evening to better reflect the current location and timing of
showers and storms. Otherwise, the current forecast remains on
track with no significant changes needed at this time.
As of 120 PM Thursday...
Latest surface map shows a stationary front to the east of our area
with a cold front located to the northwest. The storms that
developed across portions of our mountain counties earlier this
morning had pushed east of our area.
The surface front is expected to approach the area tonight before
pushing southeast on Friday.
While not much precipitation is associated with the front at this
time. models suggest showers and storms will develop along the
boundary and push into portions of southeast Ohio and the northern
lowland counties of West Virginia this evening. Other more isolated
storms may develop just about anywhere else across the area this
afternoon and evening.
SPC has indicated there is a slight risk of severe thunderstorms
across the northern half of our area with a marginal risk across the
south. Looking at 12 UTC upper air obs from the region, mid-level
lapse rates are fairly steep and the overall atmosphere should be
able to support strong to possibly severe storms. For greater
detail, please see the latest SPC Day one outlook.../SWODY1/.
WPC also has indicated that portions of the region have a marginal
risk of excessive rainfall. With PWAT values in excess of 1.5
inches, we will have to monitor for any water issues.
There should be a minimum in convective activity for a period of
time tonight. However, a weak mid-level wave is forecast to move
across the area on Friday. The combination of the cold front, this
feature and a warm moist unstable airmass suggests additional
storms should develop along and ahead the boundary as it pushes
southeast.
Highs on Friday are forecast to still be above normal. However,
they should be several degrees cooler. These cooler temperatures
and drier air behind the front should result in Heat Index
values only in the 80s and low 90s.
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
As of 310 PM Thursday...
A stout late spring cold front exits right at the start of this
short term period, Friday evening, taking the last of any
showers and thunderstorms southeast, out of the area. Models
indicate sufficiently dry low level air to preclude significant
fog or stratus, although forecast soundings do suggest there
can be stratus or stratocu in the mountains into Saturday
morning.
Otherwise, high pressure building in large and in charge from
the northwest by Sunday carries with it the promise of relief
from both the heat, and the thunderstorms.
Central guidance shows temperatures dropping below normal this
weekend, especially Saturday and Saturday night, trending a bit
lower than the previous package.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 310 PM Thursday...
The heat, and eventually the humidity, return next week, as
ridging builds aloft. With that, the chance for showers, and
afternoon and evening thunderstorms, encroaches northeast
portions of the forecast area Monday night through Tuesday, as a
warm front scoots across the Great Lakes and upper Ohio Valley,
and then farther south through midweek, as the humidity
increases, and a cold front arrives from the northwest. However,
the chance for precipitation should diminish, or at least
retreat northward, for the overnight and early morning hours, on
loss of heating.
Central guidance indicates temperatures returning well above
normal, but with only a gradual and modest increase in dew
points, into the mid to upper 60s across the lowlands for
midweek.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
As of 140 AM Friday...
For now through the late morning, skies should remain fairly
clear and surface flow may decouple in certain areas, which
will allow for some possible patchy fog. This may affect sites
such as HTS/PKB, but confidence is low that any restrictions
come to fruition, therefore left mention out of TAFs.
Thereafter, VFR will be generally be the predominant category
although there will be chances for convection during the late
morning to late afternoon where a shower/storm may impact the
terminal with some temporary MVFR or worse conditions. A cold
front will move through from northwest to southeast and change
wind direction around the late afternoon out of the northwest.
Gusts up to 20KT+ can be expected during frontal passage where
each site could see at least 20KT during the early to late
afternoon. Thereafter, things will clear out by evening and
promote a fairly clear sky overnight. Surface flow will stay
elevated out of the northwest enough to prevent any fog
development for Saturday morning.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z SATURDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Patchy valley fog could be possible this
morning. Timing/extent of showers and storms this afternoon may
vary from the forecast.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE FRI 06/17/22
UTC 1HRLY 04 05 06 07 08 09 10 11 12 13 14 15
EDT 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H H H H H H H H H
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 06Z SATURDAY...
River Valley Fog with IFR conditions may occur Sunday morning
and again Monday morning.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.
&&
SYNOPSIS...JSH/TRM/JLB
NEAR TERM...JSH/JLB/GW
SHORT TERM...TRM
LONG TERM...TRM
AVIATION...JZ
Hazardous weather outlook, Jun 17, 12:06 AM EST, 53 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
106 AM EDT Fri Jun 17 2022
KYZ101-OHZ066-067-075-076-083>087-WVZ007>011-016>020-028>032-039-040-
525-526-180515-
Greenup-Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-
Gallia-Lawrence OH-Mason-Jackson WV-Wood-Pleasants-Tyler-Roane-Wirt-
Calhoun-Ritchie-Doddridge-Braxton-Gilmer-Lewis-Harrison-Taylor-
Upshur-Barbour-Northwest Randolph-Southeast Randolph-
106 AM EDT Fri Jun 17 2022
This Hazardous Weather Outlook is for portions of northeast
Kentucky, southeast Ohio, and portions of central West Virginia,
northeast West Virginia, northern West Virginia and western West
Virginia.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
KYZ102-103-105-VAZ003-004-WVZ005-006-013>015-024>027-033-034-515>524-
180515-
Carter-Boyd-Lawrence KY-Dickenson-Buchanan-Wayne-Cabell-Lincoln-
Putnam-Kanawha-Mingo-Logan-Boone-Clay-McDowell-Wyoming-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-
106 AM EDT Fri Jun 17 2022
This Hazardous Weather Outlook is for portions of northeast
Kentucky, southwest Virginia, and portions of central West
Virginia, northeast West Virginia, southeast West Virginia,
southern West Virginia and western West Virginia.
.DAY ONE...Tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
A Marginal Risk for severe thunderstorms exists for Friday. Damaging
winds and large hail will be the main hazards, but localized
flooding issues will also be possible in areas of heavy rain or for
locations that receive multiple storms.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
In the hours before
Local storm report, Jun 16, 11:00 PM EST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1200 AM EDT FRI JUN 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG PENNSBORO 39.28N 80.97W
06/16/2022 RITCHIE WV 911 CALL CENTER
REPORTS OF MULTIPLE TREES DOWN.
0850 PM TSTM WND DMG HARRISVILLE 39.21N 81.05W
06/16/2022 RITCHIE WV 911 CALL CENTER
REPORTS OF MULTIPLE TREES DOWN.
&&Local storm report, Jun 16, 11:13 PM EST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1213 AM EDT FRI JUN 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG 5 NW NORTH BEND STATE P 39.29N 81.17W
06/16/2022 RITCHIE WV PUBLIC
REPORT OF TREE DOWN NEAR DOUGLAS RUN. PHOTO
WITH REPORT ON SOCIAL MEDIA.
&&
JLBSpecial weather statement, Jun 16, 11:16 PM EST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Charleston WV
1216 AM EDT Fri Jun 17 2022
WVZ516-518-170445-
Southeast Raleigh WV-Southeast Fayette WV-
1216 AM EDT Fri Jun 17 2022
...A strong thunderstorm will impact portions of east central Raleigh
and south central Fayette Counties through 1245 AM EDT...
At 1215 AM EDT, Doppler radar was tracking a strong thunderstorm near
Sandstone, moving east at 30 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Meadow Bridge.
This includes Interstate 64 in West Virginia between mile markers 127
and 137.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Charleston West Virginia.
&&
LAT...LON 3768 8090 3769 8090 3771 8093 3772 8095
3771 8096 3779 8112 3788 8107 3786 8084
3782 8094 3777 8089 3776 8089 3774 8092
3772 8089 3771 8089 3769 8088 3768 8088
TIME...MOT...LOC 0415Z 288DEG 25KT 3780 8099
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
08Local storm report, Jun 16, 11:45 PM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1245 AM EDT FRI JUN 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL SISTERSVILLE 39.56N 81.00W
06/16/2022 E1.00 INCH TYLER WV PUBLIC
QUARTER SIZE HAIL REPORTED. PHOTO INCLUDED
WITH SOCIAL MEDIA REPORT.
&&
JLBLocal storm report, Jun 17, 12:09 AM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR TIME
NATIONAL WEATHER SERVICE CHARLESTON WV
109 AM EDT FRI JUN 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FLASH FLOOD MACKSBURG 39.63N 81.46W
06/16/2022 WASHINGTON OH OTHER FEDERAL
DUCK CREEK FLOODING.
&&Local storm report, Jun 17, 12:09 AM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
109 AM EDT FRI JUN 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD MACKSBURG 39.63N 81.46W
06/16/2022 WASHINGTON OH OTHER FEDERAL
DUCK CREEK FLOODING.
&&